Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


looking for neuropathy treatment alternatives
Mar 21, 2002

I have been HIV+ for almost 2 years. I have the beginnings of peripheral neuropathy in my toes and the bottoms of my feet. I had it worse 5 months ago while on study drugs involving Videx, Sustiva and either TC3 or Zerit and stopped the study Nov. 2001. Currently I am on Combivir and Sustiva and tolerating it very well with no other side effects. My other scripts are 1mg folic acid and 10mg lipitor (which I have had to take for years) and Androgel (because my testosterone levels were below normal). My viral load has been undetectable for 10 months and T-cell count has increased to over 450. I don't smoke or do drugs and only occasionally drink alcohol. Although my very capable Dr. is trying to treat me with B12 treatments I was wondering about alternative therapies such as Acupuncture, increased aerobic exercise, massage, etc. In the event that the B12 doesn't work, I'd rather have options besides the more intense medicinal treatments - any suggestions, advice would be greatly appreciated.

Response from Dr. Henry

Some of my patients have benefited from acupuncture and/or massage for neuropathy but that has not been a consistent benefit (worth trying). Use of Ca, Mg supplements, N-acetyl carnitine, co-enzyme Q have been helpful in some anecdotal reports (DAAIR website useful on that topic). Other medications that can help include Neurontin and amitryptiline. Often will get slowly better with time. KH



Previous
I am so overwhelmed - would you please help!!
Next
HIV transfer

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement